Ohio, 2025Flash Flooding and Flooding in Ohio, June 28, 2025
June 28, 2025 · NWS ILN · 25 events in 12 counties and zones
Showers and thunderstorms developed along a frontal boundary that was moving south into the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $52,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed along a frontal boundary that was moving south into the Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 28, 2:22 PM EST, 5 minutes earlier.
Area forecast discussion, Jun 28, 2:22 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
322 PM EDT Sat Jun 28 2025
.SYNOPSIS...
A weakening front will be the focus for scattered showers
and thunderstorms today, with more afternoon and evening showers and
storms on tap for Sunday as well. Warm and humid conditions will
early this upcoming week. A slightly stronger cold front will bring
more numerous storms on Monday, before temperatures return to near
or just slightly above normal by midweek. Drier conditions are
expected by Tuesday through midweek as well.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A weakening front draped from ENE to WSW near I-70 continues to
drift to the SE farther into the local area and will eventually wash
out in the region into tonight. Nevertheless, this front, along with
convectively-driven outflow from storms to our SW coming into N KY,
are providing several areas of focus for scattered to numerous
diurnally-driven SHRA/TSRA amidst ample instby (SBCAPE ~3000 J/kg).
As has been the case the past few days, LL/deep-layer flow still
remains fairly weak, so activity should remain disorganized, aside
from a few small clusters from time-to- time. This being said, the
steering-layer flow is /slightly/ stronger today than has been the
case the past few days, so anticipate that storms should be moving
enough to limit the overall potential for prolonged heavy
rain/flooding. This still cannot be ruled out given the high PWs and
torrential downpours, but do think flooding potential will remain
isolated in nature. A favorable LL thermodynamic environment will
again support downburst gusty to isolated damaging winds with any of
the stronger storms, the coverage of which should be fairly
widespread by late afternoon. The overall severe threat will be on
par with the past several days, with a few strong/severe storms
possible before this threat wanes toward/beyond sunset as storms
weaken/dissipate.
Where expansive clouds and a few storms have developed, peak temps
have already been reached. Temps are generally topping out in the mid
to upper 80s, with dewpoints remaining in the low 70s near/S of I-70
ahead of the front.
A drying trend is favored once again past sunset, although suppose a
few ISO SHRA/TSRA may linger into the nighttime given the continued
unstable environment. Temps tonight bottom out in the upper 60s to
lower 70s with continued muggy conditions, particularly S of I-70.
With an abundance of residual LL moisture and stagnant flow evolving,
do think that fog could be a bit more widespread than has been the
case in recent nights and not just confined to area river valleys.
This is especially the case for locales that receive appreciable
rainfall through this evening. Have added some patchy and areas of
fog, particularly across NE KY through south-central and central OH
to account for this potential.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
The rinse-and-repeat pattern continues on Sunday amidst very weak
LL/deep-layer flow. The main focus that will ultimately drive the
development of more scattered diurnally-enhanced activity is going to
be the approach of a weak/subtle MCV by late in the day into srn IN.
This will provide a localized enhancement to the LL
flow/convergence along an arc stretching from SW IN through southern
OH, providing just enough lift to initiate more afternoon/evening
convection, initially in/near the Tri-State. The thermo environment
will remain very supportive of downburst gusty to isolated damaging
winds, with DCAPE values expected to be >=1000 J/kg. Additionally,
the steering-layer flow should be even weaker on Sunday, lending
itself to very slow and chaotic storm motions/evolutions, suggesting
the heavy rain/isolated flooding threat will be more pronounced
Sunday than will be the case today, particularly in SW parts of the
area during the afternoon. This is mainly due to the slow and erratic
storms, which may sit/back build over a single location, lengthening
the potential time of torrential downpours. Will add mention in the
HWO to account for this potential.
Warm and muggy conditions continue Sunday night with an ISO
SHRA/TSRA continuing through the night, particularly near/W of I-75.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
A cold front will approach the Ohio Valley from the northwest on
Monday. Ahead of the front, southwesterly flow increases leading to
PWATs of 2+ inches by the afternoon. This extremely moist
environment is likely to support shower and thunderstorm activity as
forcing and instability build ahead of the front into the evening.
The severe threat appears to be fairly low since shear is weak and
DCAPE will not be very supportive of strong microbursts. However,
torrential rain rates are likely in any storms. An isolated flash
flood risk exists since repeated rounds of storms are possible.
Shower and storm chances will persist into Monday night and possibly
into the early part of Tuesday until frontal passage occurs. Behind
the front, drier and slightly cooler air works into the Ohio Valley.
High pressure will bring dry weather and near average conditions
through at least Thursday night. By the end of the week, the surface
high drifts east which allows increasing southerly flow to bring
chances for rain back into the forecast.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A weakening cold front near the I-70 corridor is going to provide a
focus for SCT SHRA/TSRA development through the afternoon, with
additional activity focusing near the Tri-State through early evening.
As has been the case through the past several days, activity will be
SCT/random in nature, so impacts at a specific terminal are far from
certain. This being said, any of the activity will bring with it
sudden/abrupt reductions in VSBYs as well as the potential for
drastic/quick changes in wind speed/direction. This potential at a
specific site will be handled with amendments as needed.
Drier/clearer conditions will again evolve overnight, with a signal
for some BR/FG development being a bit more widespread in nature.
This is due to the front/LL boundary washing out in the area, with
ample LL moisture and weakening/stagnant sfc flow. As such, have
continued some MVFR VSBY reductions just about everywhere by 09z,
with some IFR or lower VSBYs possible for locales that receive
appreciable rainfall today and are able to clear out sufficiently
tonight.
Additional diurnally-driven VFR Cu and ISO/SCT SHRA/TSRA activity is
on tap toward 18z Sunday.
OUTLOOK...Thunderstorms are possible through Monday, focused in the
afternoon and early evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...Campbell
AVIATION...KC
Hazardous weather outlook, Jun 28, 12:38 PM EST, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
138 PM EDT Sat Jun 28 2025
OHZ026-034-035-042>046-051>056-064-065-074-291745-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-Pickaway-Fairfield-Hocking-
138 PM EDT Sat Jun 28 2025
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...This afternoon and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Severe thunderstorms will be possible Monday afternoon into Monday
evening. Damaging winds and isolated flooding are expected to be the
primary threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082-
088-291745-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Preble-Montgomery-Greene-Butler-Warren-Clinton-
Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
138 PM EDT Sat Jun 28 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...This afternoon and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Slow-moving storms are expected Sunday afternoon into early evening.
Locally heavy rain and isolated flooding are expected to be the
primary threat.
Severe thunderstorms will be possible Monday afternoon into Monday
evening. Damaging winds and isolated flooding are expected to be the
primary threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 28, 9:15 AM EST, 5 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1015 AM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM Tstm Wnd Dmg Georgetown 38.87N 83.90W
06/27/2025 Brown OH 911 Call Center
trees down.
&&Local storm report, Jun 28, 9:16 AM EST, 5 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1016 AM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Tstm Wnd Dmg Mount Orab 39.03N 83.92W
06/27/2025 Brown OH 911 Call Center
trees down.
&&Local storm report, Jun 28, 9:17 AM EST, 5 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1017 AM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM Tstm Wnd Dmg Peebles 38.95N 83.40W
06/27/2025 Adams OH 911 Call Center
trees down.
&&Special weather statement, Jun 28, 1:24 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
224 PM EDT Sat Jun 28 2025
OHZ056-281900-
Licking OH-
224 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN LICKING
COUNTY THROUGH 300 PM EDT...
At 223 PM EDT, a strong thunderstorm was located near Hanover, moving
east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hanover, Marne, Toboso, and Fallsburg.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4004 8220 4007 8234 4019 8236 4024 8219
4024 8218
TIME...MOT...LOC 1823Z 267DEG 11KT 4014 8229
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
McGinnisEvent by event
9 thunderstorm wind, 8 flood, 7 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Champaign
- When
- June 28, 2:27 PM EST to 2:29 PM EST
- Where
- Champaign County, 0.24 mi S of Mechanicsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.066, -83.550
Several trees were downed along South Main Street between Rosedale Road and |Darby Avenue.
Thunderstorm Wind, Licking
- When
- June 28, 2:28 PM EST to 2:30 PM EST
- Where
- Licking County, 2.81 mi S of Fredonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.110, -82.510
A few trees were downed across the county.
Flood, Miami
- When
- June 28, 3:00 PM EST to 5:00 PM EST
- Where
- Miami County, 0.87 mi SW of Phoneton to 1.11 mi SSW of Phoneton
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.890, -84.140
High water was reported on Gibson and Lisa Drives.
Flash Flood, Greene
- When
- June 28, 3:30 PM EST to 4:30 PM EST
- Where
- Greene County, 1.59 mi W of Patterson Afb to 1.68 mi W of Patterson Afb
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.820, -84.080
Water was flowing over Bath Road near Kitridge Road.
Flood, Montgomery
- When
- June 28, 3:30 PM EST to 5:30 PM EST
- Where
- Montgomery County, 1.38 mi N of Huber Hgts to 1.52 mi N of Huber Hgts
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.850, -84.130
One to two feet of standing water was reported at the intersection of Hubbard Drive and Handel Court.
Flood, Montgomery
- When
- June 28, 3:30 PM EST to 5:30 PM EST
- Where
- Montgomery County, 1.48 mi SSE of Sulphur Grove to 1.81 mi SSE of Sulphur Grove
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.850, -84.090
High water was reported on Chambersburg Road east of Bellefontaine Road.
Flood, Miami
- When
- June 28, 4:00 PM EST to 6:00 PM EST
- Where
- Miami County, 0.53 mi W of Phoneton to 1.17 mi SW of Phoneton
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.900, -84.140
High water was reported on U.S. Route 40 at Wildcat Road.
Thunderstorm Wind, Licking
- When
- June 28, 4:18 PM EST to 4:20 PM EST
- Where
- Licking County, 0.87 mi SE of Hebron
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.962, -82.487
A tree was downed near Cedar Drive and East Main Street.
Thunderstorm Wind, Butler
- When
- June 28, 5:06 PM EST to 5:07 PM EST
- Where
- Butler County, 0.69 mi S of Hamilton Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.360, -84.520
Thunderstorm Wind, Hamilton
- When
- June 28, 5:16 PM EST to 5:18 PM EST
- Where
- Hamilton County, 0.86 mi NNE of Pleasant Run Farms
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 39.291, -84.543
A few large trees were downed near the intersection of Mill Road and Mandarin Drive.
Thunderstorm Wind, Fairfield
- When
- June 28, 5:36 PM EST to 5:38 PM EST
- Where
- Fairfield County, Sugar Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 39.630, -82.550
Several trees were downed in the Sugar Grove area.
Flash Flood, Clinton
- When
- June 28, 5:45 PM EST to 6:45 PM EST
- Where
- Clinton County, 1.48 mi NNW of Blanchester to 1.17 mi N of Blanchester
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.300, -83.990
Water was rushing across a roadway.
Flood, Warren
- When
- June 28, 5:45 PM EST to 7:45 PM EST
- Where
- Warren County, 0.87 mi NW of Morrow Frith Arpt to 0.68 mi NNW of Morrow Frith Arpt
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.340, -84.060
High water was reported on State Route 132 at the intersection of Osceola Road.
Hail, Warren
- When
- June 28, 5:50 PM EST to 5:52 PM EST
- Where
- Warren County, South Lebanon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.370, -84.220
Thunderstorm Wind, Warren
- When
- June 28, 5:57 PM EST to 5:59 PM EST
- Where
- Warren County, Blackhawk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 39.320, -84.070
Flash Flood, Fairfield
- When
- June 28, 6:00 PM EST to 7:00 PM EST
- Where
- Fairfield County, 2.62 mi NE of Sugar Grove to 2.44 mi WNW of Bremen Arpt
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.660, -82.520
Water was flowing over Chicken Coop Hill Road.
Flash Flood, Warren
- When
- June 28, 6:00 PM EST to 7:00 PM EST
- Where
- Warren County, 1.6 mi W of Roachester to 2.58 mi SSW of Roachester
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.350, -84.130
Multiple roads were closed due to flash flooding in Harlan Township.
Flood, Clinton
- When
- June 28, 6:00 PM EST to 8:00 PM EST
- Where
- Clinton County, 0.87 mi NE of Midland to 0.65 mi NE of Midland
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.310, -83.910
High water was surrounding five homes.
Flash Flood, Warren
- When
- June 28, 6:00 PM EST to 7:00 PM EST
- Where
- Warren County, 1.48 mi NNE of Rossburg to 0.78 mi NE of Rossburg
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.320, -84.110
Water was rushing over Volkerding Road west of Achterman Road.
Flood, Clinton
- When
- June 28, 6:00 PM EST to 8:00 PM EST
- Where
- Clinton County, 1.29 mi NW of Midland to 1.17 mi SSE of Pansy
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.313, -83.937
High water was reported on Tar Pike Road south of Second Creek Road.
Thunderstorm Wind, Highland
- When
- June 28, 6:05 PM EST to 6:07 PM EST
- Where
- Highland County, 2.55 mi WNW of Sinking Spg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.090, -83.420
Several power poles were snapped off on Hizer Road south of State Route 124.
Thunderstorm Wind, Adams
- When
- June 28, 6:10 PM EST to 6:12 PM EST
- Where
- Adams County, 1.17 mi E of Tranquility
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 38.969, -83.508
Several trees were downed along Old State Route 32 near Big Run Road.
Flash Flood, Clinton
- When
- June 28, 6:30 PM EST to 7:30 PM EST
- Where
- Clinton County, 1.48 mi SSW of Pansy to 1.67 mi SSW of Pansy
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.310, -83.960
Water was rushing across Dudley Road south of Second Creek Road.
Flash Flood, Warren
- When
- June 28, 7:00 PM EST to 8:00 PM EST
- Where
- Warren County, 0.69 mi S of Morrow Frith Arpt to 0.64 mi SW of Morrow Frith Arpt
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.320, -84.050
A road was partially washed out.
Flood, Warren
- When
- June 28, 7:15 PM EST to 9:15 PM EST
- Where
- Warren County, 0.15 mi SE of Stubbs Mills to 0.37 mi SSE of Stubbs Mills
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.368, -84.168
Stubbs Mills Road was closed north of U.S. Route 22 due to high water.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in South Dakota, June 28 to 29, 20252 injured · $10,000 · EF3 · 14 events
- Tornado and Hail in South Dakota, June 28 to 29, 20252 injured · EF2 · 45 events
- Tornadoes and Flash Flooding in Minnesota, June 28 to 29, 2025EF1 · 41 events
- Flash Flooding and Damaging Winds in North Carolina, June 28, 2025$78,000 · 50 kt wind · 9 events
- Flash Flood and Hail in Pennsylvania, June 28, 2025$42,000 · 1.25 in hail · 8 events
- Damaging Winds in Virginia, June 28, 2025$36,000 · 56 kt wind · 7 events
- Flash Flooding in Oklahoma, June 28, 2025$20,000 · 3 events
- Damaging Winds in Maryland, June 28, 2025$14,000 · 52 kt wind · 6 events
- Damaging Winds in Virginia, June 28, 2025$14,000 · 65 kt wind · 4 events
- Hail in North Dakota, June 28, 20251.75 in hail · 10 events
- Hail and Damaging Winds in South Dakota, June 28 to 29, 20251 in hail · 10 events
- Marine Thunderstorm Wind in Gulf of Mexico, June 28, 20251 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267186, 1267189, 1267190, 1267192, 1267196, 1267197, 1267199, 1267201, 1267204, 1267206, 1267208, 1267216, 1267223, 1267211, 1267213, 1267229, 1267230, 1267240, 1267242, 1267244, 1267226, 1267237, 1267246, 1267251, 1267258.